Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 6, 2005, 2:40 PM MDT for Otero County, New Mexico. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2005, 2:40 PM MDT (20:40 UTC)
- Expired
- Jul 6, 2005, 3:43 PM MDT
- In force
- 63 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:05 PM MDT | HAIL 1 | Weed, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 3039 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 062042 SVREPZ NMC035-062130- /O.NEW.KEPZ.SV.W.0013.050706T2040Z-050706T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 240 PM MDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 330 PM MDT * AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WEED...OR ABOUT 29 MILES EAST OF ALAMOGORDO...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN RURAL EAST CENTRAL OTERO COUNTY IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALIZED FLOODING IS POSSIBLE FROM HEAVY RAINFALL FROM THIS STORM LAT...LON 3288 10557 3273 10557 3270 10532 3292 10531 $$ GNL
1 follow-up statement
000 WWUS54 KEPZ 062143 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 337 PM MDT WED JUL 6 2005 NMC035-062147- /O.EXP.KEPZ.SV.W.0013.000000T0000Z-050706T2130Z/ OTERO NM- 337 PM MDT WED JUL 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTERO COUNTY EXPIRED AT 330 PM MDT... THE SEVERE THUNDERSTORM OVER EAST CENTRAL OTERO COUNTY IN THE SACRAMENTO MOUNTAINS HAS MOVED EAST OUT OF OTERO COUNTY AND INTO CHAVEZ COUNTY. LARGE HAIL AND STRONG WINDS AS WELL AS LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM THIS STORM. LAT...LON 3288 10557 3273 10557 3270 10532 3292 10531 $$ GNL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:14 PM MDT, 26 minutes earlier.
Area forecast discussion, Jul 6, 2:14 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 214 PM MDT WED JUL 6 2005 .SYNOPSIS... HOT AND DRY CONDITIONS WITH TRIPLE DIGIT TEMPERATURES WILL CONTINUE OVER MUCH OF THE FORECAST AREA FOR THE NEXT SEVERAL DAYS. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TODAY AND AGAIN ON FRIDAY FOR EASTERN ZONES. ADDITIONAL MOISTURE WILL MOVE INTO THE REGION DURING THE WEEKEND FOR AN IMPROVED CHANCE OF SHOWERS AND THUNDERSTORMS FOR AREAS MAINLY EAST OF THE RIO GRANDE. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. && .DISCUSSION... A HOT AND MOSTLY DRY WEATHER PATTERN WILL CONTINUE OVER THE FORECAST AREA. HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER THE REGION FOR THE NEXT SEVERAL DAYS. THIS WILL ALLOW TRIPLE DIGIT TEMPERATURES TO PERSIST OVER THE DESERT LOWLANDS. A SURGE OF MOISTURE OVER OTERO AND HUDSPETH COUNTIES WILL HELP FUEL ISOLATED SHOWERS AND THUNDERSTORMS FOR THOSE AREAS THIS AFTERNOON AND EVENING. A STRONG STORM HAS ALREADY FORMED ALONG THE EASTERN SLOPES OF THE SOUTHERN SACRAMENTO MOUNTAINS EARLIER THIS AFTERNOON AND MORE ARE EXPECTED. WESTERLY FLOW FLOW ALONG THE NORTH SIDE THE HIGH WILL HELP BRING DRIER AIR INTO THE REGION FOR TOMORROW WITH NO CHANCE FOR PRECIPITATION. A LITTLE MOISTURE MAY WORK BACK INTO THE EASTERN FRINGES OF FORECAST AREA ON LATE FRIDAY FOR THE SLIGHT CHANCE OF THUNDERSTORMS. FOR THE WEEKEND ADDITIONAL MOISTURE IS EXPECTED TO PUSH INTO THE FORECAST AREA UNDER THE HIGH FROM THE EAST. THIS MOISTURE WILL HELP FUEL CONVECTION AS THE AIR MASS BECOMES MORE UNSTABLE IN THE AFTERNOON WITH DAY TIME HEATING. BEST CHANCE PRECIPITATION WILL BE FOR AREAS EAST OF THE RIO GRANDE. RAIN FALL AMOUNTS LOW AND SPOTTY AT BEST WITH PRECIPITABLE WATER VALUES REMAINING WELL BELOW AN INCH. STRONG WIND GUSTS WITH SOME BLOWING DUST WILL BE POSSIBLE FROM THUNDERSTORMS OVER THE DESERTS. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 103 74 102 74 / 0 0 0 0 0 SIERRA BLANCA TX 69 101 68 100 68 / 10 0 0 10 10 LAS CRUCES 70 103 71 101 71 / 0 0 0 0 0 ALAMOGORDO 73 100 72 100 72 / 0 0 0 0 0 CLOUDCROFT 50 83 50 81 50 / 10 0 0 10 10 TRUTH OR CONSEQUENCES 68 101 67 100 68 / 0 0 0 0 0 SILVER CITY 61 95 61 94 61 / 0 0 0 0 0 DEMING 67 101 67 101 67 / 0 0 0 0 0 LORDSBURG 67 102 68 102 68 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM, TX...NONE. && 04
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.